Colorado, 2006

Damaging Wind in Colorado, July 26, 2006

July 26, 2006 · NWS GJT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 26, 2:14 AM MST, 9 hours 56 minutes earlier.

Area forecast discussion, Jul 26, 2:14 AM MST, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
314 AM MDT WED JUL 26 2006

.SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...
TRAILING EDGE OF THE SHORTWAVE WHICH FLATTENED HIGH PRESSURE OVER
THE AREA CONTINUED TO GENERATED A FEW SHOWERS AND THUNDERSTORMS
OVER THE WESTERN SAN JUAN MOUNTAINS EARLY THIS MORNING. MEANWHILE...
TO THE NORTH AND NORTHWEST...PARTIAL CLEARING WAS THE RULE TO THE
REAR OF THE TROF AXIS.

TODAY-TONIGHT: LINGERING EFFECTS OF THE SHORTWAVE MENTIONED ABOVE
WILL LIKELY KEEP ISOLATED SHOWERS AND TSTMS GOING OVER THE SOUTHERN
MOUNTAINS EARLY THIS MORNING. OTHERWISE...INCREASED INSOLATION AS
COMPARED TO YESTERDAY WILL LEAD TO BETTER HEATING. AMPLE RESIDUAL
MOISTURE IN PLACE...SO EXPECT ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON AND EVENING TIME PERIOD. NAM
INDICATED SHORTWAVE NOW OVER THE PACIFIC NORTHWEST WILL IMPACT THE
NORTH THIS EVENING. EXTRAPOLATION OF THIS FEATURE SEEMED TO CONFIRM
THE NAM FORECAST SO INCREASED TSTM COVERAGE OVER THE NORTHERN
PLATEAU OF COLORADO. HIGHS...AS ALLUDED TO ABOVE...WILL BE WARMER
THAN YESTERDAY IN THE ABSENCE OF MORNING CLOUD COVER OVER THE
NORTHERN TWO-THIRDS OF THE CWFA. DRIER AIR WILL BEGIN TO ADVECT OVER
THE NORTH LATER TONIGHT BRINGING AN END TO ANY CHANCE OF LATE NIGHT
CONVECTION...THOUGH SOUTH MAY SEE SOME ISOLATED STORMS.

THURSDAY-THURSDAY NIGHT: DRY AIR WILL CONTINUE TO PUSH ACROSS THE
AREA FROM THE NORTH ALONG WITH SLIGHTLY COOLER AIR. EARLY SUNSHINE
COMBINED WITH RESIDUAL MOISTURE IN THE SOUTHERN MOUNTAINS AND ALONG
THE CONTINENTAL DIVIDE IN THE CENTRAL MOUNTAINS WILL RESULT IN
SCATTERED DIURNAL STORMS. A FEW OF THESE STORMS WILL PUSH OVER THE
LOWER ELEVATIONS FROM MID AFTERNOON TO MID-EVENING IN LIGHT NORTH
FLOW. AFTERNOON HIGHS WILL CONTINUE AT ABOVE NORMAL LEVELS WITH
READINGS EXPECTED TO BE NEAR THOSE FORECAST FOR TODAY. DIURNAL
COOLING...CONTINUE DRY AIR ADVECTION AND A LACK OF UPWARD FORCING
WILL END MOIST CONVECTION BY MIDNIGHT. GOOD CLEARING EXPECTED LATE
SO OVERNIGHT LOWS SHOULD BE A BIT COOLER.

.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...
MODELS CONTINUE TO KEEP LARGE HIGH PRESSURE CELL OVER CO/UT BORDER
THROUGH FRIDAY. BY SATURDAY THE CENTER WILL BEGIN TO SHIFT
EASTWARD...WITH A MOIST SOUTHWEST FLOW ALOFT ON TAP FOR SUNDAY.
QUITE A BIT OF MOISTURE IS FORECAST TO STREAM INTO THE AREA ON
SUNDAY AND MONDAY. IT ALSO REMAINS TO BE SEEN AS TO HOW MUCH (IF
ANY) MOISTURE WILL BE ENTRAINED INTO THE FLOW FROM TROPICAL STORM
EMILIA...NOW DYING OF THE SOUTHERN COAST OF BAJA CALIFORNIA.
AS MENTIONED IN THE PREVIOUS DISCUSSION...A FAIRLY TIGHT THETA-E
GRADIENT LOOKS TO SET UP OVER THE FORECAST AREA. THIS SETS THE STAGE
FOR THE POSSIBILITY OF THUNDERSTORMS WITH HEAVY RAIN.

DAYTIME TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH SATURDAY...
WITH A DECREASE TO NEAR NORMAL CONDITIONS SUNDAY THROUGH TUESDAY
WITH THE INCREASED CLOUD COVER.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

NL/BA
Hazardous weather outlook, Jul 26, 4:45 AM MST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT WED JUL 26 2006

COZ001>014-017>023-UTZ022>025-027>029-271200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MOUNTAIN AREAS WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
THIS AFTERNOON AND EVENING WITH ISOLATED STORMS IN THE LOWER VALLEYS.
THESE STORMS WILL GENERATE FREQUENT DANGEROUS LIGHTNING...GUSTY
OUTFLOW WINDS TO 40 MPH...ALONG WITH LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER HIGHER TERRAIN EACH
AFTERNOON AND EVENING WITH ISOLATED THUNDERSTORMS OVER THE LOWER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

NL

The radar

The Grand Junction radar (KGJX), 68 km away, was scanning. The volume nearest the first event began at 19:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garfield

When
July 26, 12:10 PM MST to 12:20 PM MST
Where
Garfield County, Rifle Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.533, -107.717

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524324.